Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 201, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Sep 15, 2009, 4:09 PM MDT for El Paso County, Colorado. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2009, 4:09 PM MDT (22:09 UTC)
- Expired
- Sep 15, 2009, 5:15 PM MDT
- In force
- 66 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 86 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 4:09 PM MDT | HAIL 1.5 | 2 S Air Force Academy, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2065 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 152209 SVRPUB COC041-152315- /O.NEW.KPUB.SV.W.0201.090915T2209Z-090915T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 409 PM MDT TUE SEP 15 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES NORTHWESTERN COLORADO SPRINGS... * UNTIL 515 PM MDT... * AT 407 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE...DAMAGING HAIL UP TO PING PONG BALL SIZE. THIS STORM WAS LOCATED NEAR NORTHWESTERN COLORADO SPRINGS...AND WAS MOVING TOWARD THE WEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... AIR FORCE ACADEMY. EXTREME NORTHWESTERN COLORADO SPRINGS. CRYSTOLA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3904 10479 3889 10479 3893 10501 3911 10502 TIME...MOT...LOC 2209Z 105DEG 9KT 3896 10487 $$
3 follow-up statements
000 WWUS55 KPUB 152229 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 429 PM MDT TUE SEP 15 2009 COC041-152315- /O.CON.KPUB.SV.W.0201.000000T0000Z-090915T2315Z/ EL PASO CO- 429 PM MDT TUE SEP 15 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR NORTHWESTERN EL PASO COUNTY... AT 425 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS CENTERED NEAR AIR FORCE ACADEMY...OR 10 MILES NORTHWEST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE WEST AT 10 MPH. LOCATIONS IMPACTED WILL BE AREAS OF NORTHWESTERN EL PASO COUNTY. AT 407 PM A NATIONAL WEATHER SERVICE SPOTTER SAW PING BALL SIZED HAIL 2 MILES SOUTH OF THE AIR FORCE ACADEMY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3904 10479 3889 10479 3893 10501 3911 10502 TIME...MOT...LOC 2224Z 105DEG 9KT 3897 10492 $$
000 WWUS55 KPUB 152249 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 449 PM MDT TUE SEP 15 2009 COC041-152315- /O.CON.KPUB.SV.W.0201.000000T0000Z-090915T2315Z/ EL PASO CO- 449 PM MDT TUE SEP 15 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR NORTHWESTERN EL PASO COUNTY... AT 447 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS CENTERED NEAR AIR FORCE ACADEMY...OR 10 MILES NORTHWEST OF COLORADO SPRINGS...AND WAS MOVING SLOWLY TOWARD THE NORTH AND EAST. LOCATIONS IMPACTED WILL BE RURAL AREAS OF NORTHWESTERN EL PASO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3904 10479 3889 10479 3893 10501 3911 10502 TIME...MOT...LOC 2248Z 113DEG 8KT 3899 10489 $$
000 WWUS55 KPUB 152309 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 509 PM MDT TUE SEP 15 2009 COC041-152317- /O.EXP.KPUB.SV.W.0201.000000T0000Z-090915T2315Z/ EL PASO CO- 509 PM MDT TUE SEP 15 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EL PASO COUNTY EXPIRES AT 515 PM MDT... LOCALLY HEAVY RAINFALL AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL CONTINUE TO BE POSSIBLE WITH THIS STORM AS IT CONTINUES TO WEAKEN AND MOVE SLOWLY TO THE NORTH ACROSS NORTHWESTERN EL PASO COUNTY. LAT...LON 3904 10479 3889 10479 3893 10501 3911 10502 TIME...MOT...LOC 2307Z 113DEG 8KT 3900 10486 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:25 PM MDT, 44 minutes earlier.
Area forecast discussion, Sep 15, 3:25 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 325 PM MDT TUE SEP 15 2009 .SHORT TERM... (TONIGHT AND WEDNESDAY) ...AFTERNOON AND EVENING THUNDERSTORMS EXTENDING FARTHER EAST ONTO THE PLAINS TODAY... LOOK FOR ANOTHER ROUND OF AFTERNOON AND EVENING THUNDERSTORMS. THESE STORMS LOOK TO SPREAD FURTHER EAST ACROSS THE PLAINS AND WILL INCLUDE THE I-25 CORRIDOR. AN UPPER LOW PRESSURE AREA VISIBLE IN IR SATELLITE CONTINUES TO SPIN INTO THE FOUR CORNERS REGION. THIS SYSTEM WILL CONTINUE THE THUNDERSTORM CHANCES THIS EVENING FOR THE MOUNTAINS...HIGH VALLEYS...AND ADJACENT HIGH PLAINS. BASED ON THE POSITION OF THE 700MB THETA-E AXIS THIS AFTERNOON...IT LOOKS LIKE CONVECTION TODAY WILL EXTEND A LITTLE FURTHER ONTO THE PLAINS THAN PREVIOUS DAYS. THE AXIS IS FORECAST TO RUN ALONG A NORTH-SOUTH LINE POSITIONED A LITTLE EAST OF THE I-25 CORRIDOR. PRIMARY STORM THREATS THIS AFTERNOON AND EVENING SHOULD INCLUDE LIGHTNING...WIND GUSTS UP TO 50 MPH...AND HEAVY RAINFALL. WITH QUASI STATIONARY UPPER LEVEL WINDS THAT MAY LEAD TO SLOW THUNDERSTORM MOVEMENT...THERE MAY BE A THREAT FOR SMALL STREAM FLOODING...ESPECIALLY IN BURN SCAR AREAS...ALONG THE EASTERN MOUNTAINS. THE THUNDERSTORMS WILL SLOWLY DISSIPATE AFTER SUNSET. THIS WILL NOT MEAN THE END FOR PRECIPITATION ALONG THE MOUNTAINS AND HIGH VALLEYS. THE 700 MB WINDS WILL BECOME EASTERLY AS THE UPPER LEVEL LOW MOVES SOUTH...WITH UPSLOPE FLOW THROUGH THE EVENING AND INTO TOMORROW MORNING. THERE WILL BE A GOOD POSSIBILITY OF A STRATUS DECK SETTING UP OVER THE AREAS ALONG AND WEST OF THE I 25 CORRIDOR. IF THERE IS ANY PRECIPITATION ALONG THESE AREAS...EXPECT A LIGHT PATCHY FOG TO DEVELOP EARLY TOMORROW MORNING...ESPECIALLY OVER LOW LYING AREAS AND AREAS NEAR WATER. THIS PATCHY FOG WILL DISSIPATE BY LATE MORNING. WITH THE INSTABILITY FROM THIS UPPER LEVEL LOW...AND THE UPSLOPE FLOW ALONG ITS EASTERN BOUNDARY...THERE WILL BE A GOOD CHANCE FOR SCATTERED SHOWERS AND NUMEROUS THUNDERSTORMS TOMORROW AFTERNOON. THESE SHOWERS AND THUNDERSTORMS WILL BE IN AREAS WEST OF THE I 25 CORRIDOR...WITH A BETTER POSSIBILITY FOR THUNDERSTORMS ALONG THE HIGH TERRAIN. TEMPERATURES SHOULD BE COOL THIS EVENING...ESPECIALLY IN THE ABOVE STATED AREAS DUE TO PRECIPITATION. HOWEVER ALL AREAS SHOULD BE ABOVE FREEZING DUE TO THE STRATUS LAYER. THE STRATUS AND TOMORROWS PRECIPITATION WILL KEEP TOMORROWS DAYTIME HIGHS COOLER THAN NORMAL. JMC .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) MAIN MESSAGE FOR THE LONGER TERM WILL BE DRYING AND WARMING TREND...ESPECIALLY BY THIS WEEKEND...WITH SURGE LATE IN THE WEEKEND/EARLY NEXT WEEK COOLING TEMPERATURES CLOSER TO MID TO LATE SEPTEMBER CLIMATOLOGICAL AVERAGES. CLOSED UPPER LOW LOCATED OVER CENTRAL ARIZONA AT 00Z THURSDAY IS PROJECTED TO PUSH INTO SOUTHWESTERN NEW MEXICO BY 00Z FRIDAY AND THEN CONTINUE TO WEAKEN WHILE MOVING ACROSS NEW MEXICO ON SATURDAY. NORTHWEST UPPER FLOW SHOULD THEN BE NOTED OVER THE CWFA FROM LATE IN THE WEEKEND INTO NEXT TUESDAY WITH A SURGE MOVING ACROSS THE REGION BY SUNDAY NIGHT. WILL DEPICT HIGHEST POPS...ESPECIALLY OVER WESTERN PORTIONS OF THE CWFA FROM WEDNESDAY NIGHT INTO THURSDAY THANKS TO UPPER LOW TRACK AND THEN ANTICIPATE THAT LOW GRADE TO NIL POPS SHOULD BE NOTED CWFA-WIDE FROM FRIDAY INTO NEXT TUESDAY. WARMEST TEMPERATURES OF THE LONG TERM SHOULD BE NOTED DURING THE WEEKEND...WHILE MAXIMUM AND MINIMUM TEMPERATURES OUTSIDE OF THIS WEEKEND SHOULD RUN CLOSE TO CLIMATOLOGICAL AVERAGES. FINALLY... INCREASING GRADIENT WINDS EXPECTED TO DEVELOP BY EARLY NEXT WEEK. && .AVIATION... KEPT VFR CONDITIONS FOR ALL TAF SITES...THOUGH THERE WILL BE VICINITY THUNDERSTORMS ALONG ALL MOUNTAIN RANGES. THESE SCATTERED THUNDERSTORMS WILL STOP SHORTLY AFTER SUNSET. HEAVY RAINFALL AND LIGHTNING ARE THE BIGGEST THREATS WITH THESE STORMS. A STRATUS DECK WILL BE SETTING UP TOMORROW MORNING. THIS STRATUS DECK SHOULD BE ABOVE MVFR AND IFR CONDITIONS. THERE IS ALSO THE POSSIBILITY FOR PATCHY FOG ACROSS THE SAN LUIS VALLEY TOMORROW MORNING...WITH THIS FOG DISSIPATING BY LATE MORNING. LOCAL MVFR/IFR CONDITIONS POSSIBLE WITH STORMS. JMC && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 15, 11:45 AM MDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1145 AM MDT TUE SEP 15 2009 COZ058>089-093>099-161745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1145 AM MDT TUE SEP 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UPPER LEVEL DISTURBANCE DROPPING SOUTHEAST ACROSS UTAH WILL RESULT IN ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS OVER THE MOUNTAINS...HIGH VALLEYS AND ADJACENT PLAINS...INCLUDING THE I-25 CORRIDOR. PRIMARY STORM THREATS TODAY WILL BE LIGHTNING... WIND GUSTS TO 50 MPH...HAIL TO 3/4 INCH IN DIAMETER AND HEAVY RAINFALL. DUE TO THE DIRECTION AND SPEED OF THE UPPER LEVEL WINDS THERE COULD BE SMALL STREAM FLOODING AND PONDING OVER ROADWAYS OVER THE EASTERN MOUNTAINS AND THE CONTINENTAL DIVIDE DUE TO HEAVY RAINFALL...THIS EVENING THROUGH TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA WEDNESDAY...WITH THUNDERSTORMS LIKELY ALONG THE CONTINENTAL DIVIDE...AND CONVECTION MORE ISOLATED IN NATURE ACROSS THE FAR EASTERN PLAINS NEAR THE KANSAS COLORADO BORDER. ISOLATED...MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST BEGINNING THURSDAY...AND LASTING THROUGH MONDAY...FOR MAINLY IN AND NEAR THE MOUNTAINS OF CENTRAL AND SOUTH CENTRAL COLORADO. LOCALLY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER NOON TODAY OVER THE MOUNTAINS...HIGH VALLEYS AND ADJACENT PLAINS...INCLUDING THE I-25 CORRIDOR. 14/77
In the hours before
Special weather statement, Sep 15, 1:19 PM MDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 119 PM MDT TUE SEP 15 2009 COZ081-082-151945- PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 119 PM MDT TUE SEP 15 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN TELLER COUNTY IN CENTRAL COLORADO AT 118 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF CRIPPLE CREEK...OR 19 MILES WEST OF COLORADO SPRINGS. THIS STORM WAS NEARLY STATIONARY. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL TELLER COUNTY. PENNY SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 15, 3:33 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 333 PM MDT TUE SEP 15 2009 COZ081-084-152200- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 333 PM MDT TUE SEP 15 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO. AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF MONUMENT...OR 14 MILES NORTHWEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE WEST AT 10 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME NORTHWESTERN EL PASO COUNTY. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 15, 4:01 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 401 PM MDT TUE SEP 15 2009 COZ081-084-085-152230- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 401 PM MDT TUE SEP 15 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO. THIS INCLUDES...NORTHWESTERN COLORADO SPRINGS. AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR THE SOUTH END OF THE AIR FORCE ACADEMY...OR 6 MILES NORTH OF COLORADO SPRINGS. THIS STORM WAS MOVING NORTHWEST AROUND 10 MPH. LOCATIONS IMPACTED INCLUDE... NORTHWESTERN COLORADO SPRINGS. AIR FORCE ACADEMY. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 6:06 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 24 min |
| Sep 14, 6:40 PM MDT | Areal Flood Advisory | PUB | Teller | 3 hr |
| Sep 15, 4:40 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.